Alert archive / Washington / Red Flag Warnings in 2011
Red Flag Warning 2, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Jul 25, 2011, 1:19 AM PDT for Cowlitz County, Washington. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2011, 1:19 AM PDT (08:19 UTC)
- Expired
- Jul 25, 2011, 5:42 PM PDT
- In force
- 16 hr
- Issued by
- NWS Pendleton, OR
County Cowlitz County, WA
The radar
The Portland,OR radar (KRTX), 58 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 8.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2292 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
591 WWUS86 KPDT 250819 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 119 AM PDT MON JUL 25 2011 ...SCATTERED THUNDERSTORMS ACROSS THE COLUMBIA BASIN TODAY... .A STRONG UPPER LEVEL STORM SYSTEM WILL SWEEP ACROSS THE REGION TODAY. MOIST UNSTABLE AIR ASSOCIATED WITH THE SYSTEM WILL LEAD TO SCATTERED THUNDERSTORM DEVELOPMENT WITH THE POTENTIAL FOR ABUNDANT LIGHTNING. WAZ631-675-251700- /O.UPG.KPDT.FW.A.0002.110725T1600Z-110726T0300Z/ /O.NEW.KPDT.FW.W.0002.110725T0819Z-110726T0300Z/ LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 119 AM PDT MON JUL 25 2011 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING COMBINED WITH DRY FUELS ACROSS FIRE WEATHER ZONES WASHINGTON 631 AND 675... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING COMBINED WITH DRY FUELS...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN WASHINGTON...FIRE WEATHER ZONE 631 LOWER COLUMBIA BASIN OF WASHINGTON AND FIRE WEATHER ZONE 675 EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN. * TIMING...ISOLATED THUNDERSTORMS HAVE ALREADY DEVELOPED ALONG THE OREGON CASCADES AS WELL AS ALONG THE BLUE MOUNTAIN FOOTHILLS. THUNDERSTORMS WILL INCREASE IN COVERAGE THIS MORNING AND AFTERNOON AND WILL BE SCATTERED ACROSS THE AREA. * EXPECTED PRECIPITATION...PRECIPITATION AMOUNTS WILL GENERALLY BE LESS THAN ONE TENTH OF AN INCH. * EXPECTED LIGHTNING ACTIVITY LEVEL...LAL 3. * IMPACTS...FREQUENT LIGHTNING MAY RESULT IN NUMEROUS FIRE STARTS. IN ADDITION...WINDS WILL INCREASE SUBSTANTIALLY DURING THE AFTERNOON WITH WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH...POSING A SIGNIFICANT RISK OF RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ORZ631-251700- /O.NEW.KPDT.FW.W.0002.110725T0819Z-110726T0300Z/ COLUMBIA BASIN OF OREGON- 119 AM PDT MON JUL 25 2011 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING COMBINED WITH DRY FUELS ACROSS FIRE WEATHER ZONE OREGON 631... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING COMBINED WITH DRY FUELS...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 631 COLUMBIA BASIN OF OREGON. . TIMING...ISOLATED THUNDERSTORMS HAVE ALREADY DEVELOPED ALONG THE OREGON CASCADES AS WELL AS ALONG THE BLUE MOUNTAIN FOOTHILLS. THUNDERSTORMS WILL INCREASE IN COVERAGE THIS MORNING AND AFTERNOON AND WILL BE SCATTERED IN COVERAGE. * EXPECTED PRECIPITATION...PRECIPITATION AMOUNTS WILL GENERALLY BE LESS THAN A TENTH OF AN INCH. * EXPECTED LIGHTNING ACTIVITY LEVEL...LAL 3. * IMPACTS...FREQUENT LIGHTNING MAY RESULT IN NUMEROUS FIRE STARTS. IN ADDITION...WINDS WILL INCREASE SUBSTANTIALLY DURING THE AFTERNOON WITH WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH...POSING A SIGNIFICANT RISK OF RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
4 follow-up statements
329 WWUS86 KPDT 251651 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 951 AM PDT MON JUL 25 2011 ...SCATTERED THUNDERSTORMS ACROSS THE COLUMBIA BASIN TODAY... .A STRONG UPPER LEVEL STORM SYSTEM WILL SWEEP ACROSS THE REGION TODAY. MOIST UNSTABLE AIR ASSOCIATED WITH THE SYSTEM WILL CAUSE SCATTERED THUNDERSTORMS WITH THE POTENTIAL FOR ABUNDANT LIGHTNING. WINDY CONDITIONS COULD CAUSE RAPID FIRE SPREAD. ORZ631-WAZ631-675-252300- /O.CON.KPDT.FW.W.0002.000000T0000Z-110726T0300Z/ COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 951 AM PDT MON JUL 25 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING COMBINED WITH DRY FUELS ACROSS FIRE WEATHER ZONE OREGON 631... * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 631 COLUMBIA BASIN OF OREGON. . TIMING...SCATTERED THUNDERSTORMS HAVE DEVELOPED ALONG THE EAST SLOPES OF THE CASCADES FROM NORTHERN OREGON INTO CENTRAL WASHINGTON. THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE TODAY AS THEY MOVE NORTH AND EAST INTO THE LOWER COLUMBIA BASIN. * EXPECTED PRECIPITATION...PRECIPITATION AMOUNTS WILL GENERALLY BE AROUND A TENTH OF AN INCH. * EXPECTED LIGHTNING ACTIVITY LEVEL...LAL 3. * IMPACTS...FREQUENT LIGHTNING MAY RESULT IN NUMEROUS FIRE STARTS. IN ADDITION...WINDS WILL INCREASE SUBSTANTIALLY DURING THE AFTERNOON WITH WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH...POSING A SIGNIFICANT RISK OF RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
317 WWUS86 KPDT 251655 CCA RFWPDT URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PENDLETON OR 952 AM PDT MON JUL 25 2011 ...SCATTERED THUNDERSTORMS ACROSS THE COLUMBIA BASIN TODAY... .A STRONG UPPER LEVEL STORM SYSTEM WILL SWEEP ACROSS THE REGION TODAY. MOIST UNSTABLE AIR ASSOCIATED WITH THE SYSTEM WILL CAUSE SCATTERED THUNDERSTORMS WITH THE POTENTIAL FOR ABUNDANT LIGHTNING. WINDY CONDITIONS COULD CAUSE RAPID FIRE SPREAD. ORZ631-WAZ631-675-252315- /O.COR.KPDT.FW.W.0002.000000T0000Z-110726T0300Z/ COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 952 AM PDT MON JUL 25 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING COMBINED WITH DRY FUELS ACROSS FIRE WEATHER ZONES OREGON/WASHINGTON 631 AND WASHINGTON 675... * AFFECTED AREA...IN OREGON FIRE WEATHER ZONE 631 COLUMBIA BASIN OF OREGON...AND IN WASHINGTON FIRE WEATHER ZONE 631 LOWER COLUMBIA BASIN OF WASHINGTON AND FIRE WEATHER ZONE 675 EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN. . TIMING...SCATTERED THUNDERSTORMS HAVE DEVELOPED ALONG THE EAST SLOPES OF THE CASCADES FROM NORTHERN OREGON INTO CENTRAL WASHINGTON. THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE TODAY AS THEY MOVE NORTH AND EAST INTO THE LOWER COLUMBIA BASIN. * EXPECTED PRECIPITATION...PRECIPITATION AMOUNTS WILL GENERALLY BE AROUND A TENTH OF AN INCH. * EXPECTED LIGHTNING ACTIVITY LEVEL...LAL 3. * IMPACTS...FREQUENT LIGHTNING MAY RESULT IN NUMEROUS FIRE STARTS. IN ADDITION...WINDS WILL INCREASE SUBSTANTIALLY DURING THE AFTERNOON WITH WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH...POSING A SIGNIFICANT RISK OF RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
105 WWUS86 KPDT 252242 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 342 PM PDT MON JUL 25 2011 ...SCATTERED THUNDERSTORMS ACROSS THE COLUMBIA BASIN... .A STRONG UPPER LEVEL STORM SYSTEM WILL CONTINUE TO SWEEP ACROSS THE REGION. MOIST UNSTABLE AIR ASSOCIATED WITH THE SYSTEM WILL CAUSE SCATTERED THUNDERSTORMS WITH THE POTENTIAL FOR ABUNDANT LIGHTNING. WINDY CONDITIONS COULD CAUSE RAPID FIRE SPREAD. WAZ675-252345- /O.CAN.KPDT.FW.W.0002.000000T0000Z-110726T0300Z/ EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 342 PM PDT MON JUL 25 2011 ...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING COMBINED WITH DRY FUELS ACROSS FIRE WEATHER ZONE WASHINGTON 675... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE RED FLAG WARNING. THUNDERSTORMS HAVE MOVED OUT OF THE AREA SO THE THREAT OF FIRE STARTS HAS DIMINISHED. HOWEVER...WINDS WILL REMAIN BREEZY TO WINDY THIS EVENING. $$ ORZ631-WAZ631-260300- /O.CON.KPDT.FW.W.0002.000000T0000Z-110726T0300Z/ COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- 342 PM PDT MON JUL 25 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING COMBINED WITH DRY FUELS ACROSS FIRE WEATHER ZONES OREGON/WASHINGTON 631... * AFFECTED AREA...IN OREGON FIRE WEATHER ZONE 631 COLUMBIA BASIN OF OREGON...AND IN WASHINGTON FIRE WEATHER ZONE 631 LOWER COLUMBIA BASIN OF WASHINGTON. . TIMING...SCATTERED THUNDERSTORMS HAVE MOVED INTO THE LOWER COLUMBIA BASIN OF WASHINGTON AND CONTINUE TO PUSH EASTWARD. THERE IS STILL A CHANCE THAT THUNDERSTORMS WILL DEVELOP IN THE LOWER COLUMBIA BASIN OF OREGON AS WELL. * EXPECTED PRECIPITATION...PRECIPITATION AMOUNTS WILL GENERALLY BE AROUND A TENTH OF AN INCH. * EXPECTED LIGHTNING ACTIVITY LEVEL...LAL 3. * IMPACTS...FREQUENT LIGHTNING MAY RESULT IN NUMEROUS FIRE STARTS. IN ADDITION...WINDS WILL BE WESTERLY 15 TO 25 MPH WITH GUSTS TO 35 MPH...POSING A SIGNIFICANT RISK OF RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
737 WWUS86 KPDT 260042 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 542 PM PDT MON JUL 25 2011 ORZ631-WAZ631-260145- /O.CAN.KPDT.FW.W.0002.000000T0000Z-110726T0300Z/ COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- 542 PM PDT MON JUL 25 2011 ...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING COMBINED WITH DRY FUELS ACROSS FIRE WEATHER ZONES OREGON/WASHINGTON 631... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE RED FLAG WARNING. THE THREAT FOR THUNDERSTORMS HAS DIMINISHED. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jul 24, 8:56 PM PDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jul 24, 8:56 PM PDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
856 PM PDT SUN JUL 24 2011
.UPDATE...POTENT UPPER LEVEL TROUGH/VORT MAX IS POISED TO MOVE
ACROSS MAINLY THE NRN FORECAST AREA ON MONDAY. IT IS A TOUGH CALL TO
DETERMINE HOW MUCH TSTM ACTIVITY WILL OCCUR WITH THIS SYSTEM BUT THE
PATTERN WOULD SUGGEST THAT AT LEAST SOME WILL OCCUR ALONG THE PATH
OF THE VORT MAX. THUS INTRODUCED SOME POPS ACROSS CENTRAL WASHINGTON
FOR MONDAY MORNING AND UPPED THE POPS IN GENERAL ACROSS THE NORTH TO
SCATTERED FOR MONDAY AFTERNOON. THE REST OF THE FORECAST IS ON
TRACK. 78
&&
.AVIATION...06Z TAFS...VFR CONDITIONS TO PREVAIL THROUGH 06Z
TUESDAY...EXPECT A SLOW INCREASE IN CLOUD COVER DURING THE NEXT 12
HOURS AS SATELLITE INDICATES CLOUD COVER APPROACHING FROM THE WEST
AS WELL AS SOUTH. BY MONDAY MORNING AND THROUGHOUT THE DAY EXPECT
HIGH BASED CU AND MID CLOUD ABOVE WITH ISOLATED TO SCATTERED
THUNDERSTORMS AROUND ESPECIALLY N AND E. WILL HANDLE THE STORMS WITH
A CB GROUP. WINDS WILL BE ON THE INCREASE BY LATE AFTERNOON WITH
GUSTS AOA 25 KT POSSIBLE AT MOST OF THE SITES THROUGH MID EVENING. 78
&&
.FIRE WEATHER...CONFIDENCE IS NOT EXCEPTIONALLY HIGH IN HOW THE
UPPER LEVEL LOW PRESSURE SYSTEM WILL MODULATE THE THUNDERSTORM
ACTIVITY AS IT MOVES ACROSS THE REGION ON MONDAY. HOWEVER...THAT
BEING SAID THE MODELS SHOW AN IMPRESSIVE VORT MAX SURGING NEWD
ACROSS SE WASHINGTON DURING THE DAY. PATTERN RECOGNITION SUGGESTS
THAT THERE WILL BE A ZONE OF ENHANCED LIGHTNING ACTIVITY UNDERNEATH
THE VORT CENTER AS IT TRACKS ACROSS THE LOWER COLUMBIA BASIN UP
TOWARD SPOKANE. WITH THAT IN MIND HAVE ISSUED A FIRE WEATHER WATCH
FOR WA675 AND WA631 GIVEN THE DRY FUELS AND ALSO WITH THE
REALIZATION THAT THE WINDS WILL BE PICKING UP QUITE A BIT MONDAY
AFTERNOON. 78
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 61 87 56 81 / 10 20 20 10
ALW 65 88 59 81 / 10 20 30 10
PSC 64 91 60 84 / 10 30 20 10
YKM 60 87 56 80 / 0 30 20 10
HRI 64 89 59 83 / 10 20 20 10
ELN 60 85 57 77 / 0 30 20 10
RDM 55 83 47 79 / 10 20 10 10
LGD 58 86 53 77 / 10 20 20 10
GCD 57 84 51 76 / 0 20 20 10
DLS 64 82 61 77 / 0 10 10 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
WAZ024-026>029-521.
&&
THREAT INDEX
MONDAY : YELLOW
TUESDAY : GREEN
WEDNESDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
78/78/78Hazardous weather outlook, Jul 24, 8:35 PM PDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
835 PM PDT SUN JUL 24 2011
UPDATED FOR FIRE WEATHER WATCH
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
251245-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
835 PM PDT SUN JUL 24 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
THUNDERSTORMS
EAST SLOPES OF THE OREGON CASCADES
HIGH PRESSURE WILL SHIFT EAST OF THE REGION TONIGHT AS AN UPPER
LEVEL TROUGH APPROACHES THE COAST. THIS SYSTEM MAY CAUSE A STRAY
THUNDERSTORM TO DEVELOP ALONG THE OREGON CASCADES AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS MONDAY
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
KITTITAS VALLEY, YAKIMA VALLEY, LOWER COLUMBIA BASIN OF
WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON,
NORTHWEST BLUE MOUNTAINS OF WASHINGTON, NORTH CENTRAL OREGON,
EAST SLOPES OF THE OREGON CASCADES, LOWER COLUMBIA BASIN OF
OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE
NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF
OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS OF THE
SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN
DAY HIGHLANDS
THE UPPER TROUGH WILL MOVE ACROSS THE REGION MONDAY AND MONDAY
NIGHT. THIS SYSTEM WILL BRING ISOLATED TO SCATTERED THUNDERSTORMS TO
MUCH OF THE REGION. THE POTENTIAL EXISTS FOR ABUNDANT LIGHTNING WITH
THESE STORMS ACROSS THE COLUMBIA BASIN OF WASHINGTON WHERE FUELS ARE
DRY. THIS COULD PROMOTE FIRE STARTS AND RAPID FIRE SPREAD. A FIRE
WEATHER WATCH HAS BEEN ISSUED FOR THE AREA. PLEASE REFER TO THE
LATEST PDXRFWPDT FOR MORE DETAILS.
WINDS WILL INCREASE THROUGH THE DAY MONDAY, PEAKING FROM MID
AFTERNOON THROUGH MID EVENING. THE STRONGEST WINDS WILL BE IN THE
KITTITAS VALLEY AND THE COLUMBIA RIVER GORGE. WESTERLY, ONSHORE FLOW
WILL BRING A RETURN TO DRIER WEATHER TUESDAY THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED FOR THUNDERSTORMS.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:42 PM PDT | Fire Weather Watch | PDT | Cowlitz | 6 hr |
| Jul 25, 3:13 AM PDT | Wind Advisory | PDT | Kittitas, Klickitat, Yakima | 15 hr |
Nearby
Red Flag Warnings in Washington, 2011Red Flag Warnings in Oregon, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.